Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 31, NWS Albany, NY

May 31, 20176 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 31, 2017, 4:06 PM EDT for 6 counties in New York. It was in force for 54 min. 24 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2017, 4:06 PM EDT (20:06 UTC)
Expired
May 31, 2017, 5:00 PM EDT
In force
54 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Washington County, NY

The radar

The Albany radar (KENX), 41 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:15 PM EDTTSTM WND DMGColonie, NYTREES AND WIRES DOWN
May 31, 4:15 PM EDTHAIL 1Rotterdam, NY
May 31, 4:18 PM EDTTSTM WND DMG1 Ne Fort Hunter, NYTREE DOWN ON EAST LYDIUS STREET
May 31, 4:18 PM EDTHAIL 1South Schenectady, NY
May 31, 4:20 PM EDTTSTM WND DMG1 Sw Stanford Heights, NYTREE AND WIRES DOWN AND A TRANSFORMER ON FIRE ON CORDELL ROAD
May 31, 4:20 PM EDTTSTM WND DMGColonie, NYTREES AND WIRES DOWN
May 31, 4:20 PM EDTTSTM WND DMGHawthorne Hill, NYTREE INTO HOUSE ON EAST COUNTRY CLUB DRIVE IN NISKAYUNA. NO INJURIES REPORTED.
May 31, 4:21 PM EDTTSTM WND DMG1 Wsw Maywood, NYTREES AND WIRES DOWN ALONG KINGS ROAD
May 31, 4:21 PM EDTTSTM WND DMG2 Sw Lisha Kill, NYMULTIPLE TREES DOWN ON CURRY ROAD EXT
May 31, 4:21 PM EDTHAIL 1.751 Nnw Niskayuna, NY
May 31, 4:22 PM EDTTSTM WND DMG1 S Maywood, NYTREE DOWN ON ALBANY STREET
May 31, 4:22 PM EDTTSTM WND DMG1 Ssw Stanford Heights, NYTREES AND WIRES DOWN AT THE INTERSECTION OF KINGS ROAD AND MORRIS ROAD
May 31, 4:22 PM EDTTSTM WND DMG1 W Karner, NYTREE DOWN AT THE INTERSECTION OF EAST OLD STATE ROAD AND KINGS ROAD
May 31, 4:22 PM EDTTSTM WND DMG1 Wsw Lisha Kill, NYTREES AND WIRES DOWN ON MORRIS ROAD
May 31, 4:25 PM EDTHAIL 0.88Niskayuna, NY
May 31, 4:26 PM EDTTSTM WND DMG2 W Malta, NYTREES AND WIRES DOWN
May 31, 4:30 PM EDTTSTM WND DMG1 N Stanford Heights, NYTREES AND WIRES DOWN ON ROAD
May 31, 4:30 PM EDTTSTM WND DMGMohawk View, NYTREE DOWN ON ROAD.
May 31, 4:34 PM EDTTSTM WND DMG1 Ese Loudonville, NYTREE DOWN ON PRINCESS LANE
May 31, 4:35 PM EDTTSTM WND DMGLoudonville, NYTREE DOWN ON OSBORNE ROAD
May 31, 4:36 PM EDTTSTM WND DMG1 Ese Loudonville, NYTREE DOWN ON CHERRY TREE ROAD
May 31, 4:36 PM EDTHAIL 1Schenectady, NY
May 31, 4:40 PM EDTTSTM WND DMGWatervliet, NYTREE DOWN AT THE INTERSECTION OF 14TH STREET AND 2ND AVE
May 31, 4:46 PM EDTHAIL 0.881 N Sycaway, NY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 22 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 1:22 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WUUS51 KALY 312006
SVRALY
NYC001-057-083-091-093-115-312100-
/O.NEW.KALY.SV.W.0031.170531T2006Z-170531T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
406 PM EDT WED MAY 31 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Schenectady County in east central New York...
  Northeastern Albany County in east central New York...
  Southern Saratoga County in east central New York...
  Southern Washington County in east central New York...
  East central Montgomery County in eastern New York...
  Northern Rensselaer County in east central New York...

* Until 500 PM EDT

* At 405 PM EDT, a severe thunderstorm was located near Rotterdam,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near, 
  Albany, Schenectady, Rotterdam, Scotia, Niskayuna and Alplaus 
  around 415 PM EDT. 
  Colonie, East Glenville and Burnt Hills around 420 PM EDT. 
  Clifton Park and Loudonville around 425 PM EDT. 
  Cohoes, Watervliet, Latham and Menands around 430 PM EDT. 
  Troy, Mechanicville, Green Island and Waterford around 435 PM EDT. 
  Center Brunswick around 440 PM EDT. 
  Grafton around 455 PM EDT. 
  Hoosick Falls around 500 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4270 7331 4270 7412 4298 7412 4298 7410
      4306 7411 4304 7328
TIME...MOT...LOC 2005Z 265DEG 34KT 4279 7405 

HAIL...1.00IN
WIND...60MPH
 
$$

JPV
2 follow-up statements
303 
WWUS51 KALY 312018
SVSALY

Severe Weather Statement
National Weather Service Albany NY
418 PM EDT WED MAY 31 2017

NYC057-312028-
/O.CAN.KALY.SV.W.0031.000000T0000Z-170531T2100Z/
Montgomery NY-
418 PM EDT WED MAY 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MONTGOMERY COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
east central New York.

LAT...LON 4270 7331 4270 7408 4292 7403 4306 7403
      4304 7328
TIME...MOT...LOC 2018Z 264DEG 33KT 4280 7390 

$$

NYC001-083-091-093-115-312100-
/O.CON.KALY.SV.W.0031.000000T0000Z-170531T2100Z/
Schenectady NY-Albany NY-Saratoga NY-Washington NY-Rensselaer NY-
418 PM EDT WED MAY 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN SCHENECTADY...NORTHEASTERN ALBANY...SOUTHERN SARATOGA...
SOUTHERN WASHINGTON AND NORTHERN RENSSELAER COUNTIES...

At 418 PM EDT, a severe thunderstorm was located over Schenectady,
moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

This severe storm will be near...
  Albany and Clifton Park around 425 PM EDT. 
  Latham and Loudonville around 430 PM EDT. 
  Troy, Cohoes, Watervliet, Mechanicville, Menands, Green Island and 
  Waterford around 435 PM EDT. 
  Center Brunswick around 440 PM EDT. 
  Grafton around 455 PM EDT. 
  Hoosick Falls around 500 PM EDT. 

Other locations impacted by this severe thunderstorm include Parkis
Mills, Deans Corners, Shakers, Glenridge, Albia, Johnsonville,
Harding Crossing, West Milton, Willow Glen and Garrison Manor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4270 7331 4270 7408 4292 7403 4306 7403
      4304 7328
TIME...MOT...LOC 2018Z 264DEG 33KT 4280 7390 

HAIL...1.50IN
WIND...60MPH
 
$$

JPV
072 
WWUS51 KALY 312040
SVSALY

Severe Weather Statement
National Weather Service Albany NY
440 PM EDT WED MAY 31 2017

NYC093-312049-
/O.CAN.KALY.SV.W.0031.000000T0000Z-170531T2100Z/
Schenectady NY-
440 PM EDT WED MAY 31 2017

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCHENECTADY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM EDT for
east central New York.

LAT...LON 4270 7331 4270 7387 4277 7383 4278 7381
      4278 7383 4279 7383 4306 7386 4304 7328
TIME...MOT...LOC 2039Z 262DEG 36KT 4281 7368 

$$

NYC001-083-091-115-312100-
/O.CON.KALY.SV.W.0031.000000T0000Z-170531T2100Z/
Albany NY-Saratoga NY-Washington NY-Rensselaer NY-
440 PM EDT WED MAY 31 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA...SOUTHERN WASHINGTON
AND NORTHERN RENSSELAER COUNTIES...

At 439 PM EDT, a severe thunderstorm was located over Waterford, or
over Cohoes, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  Grafton around 455 PM EDT. 
  Hoosick Falls around 500 PM EDT. 

Other locations impacted by this severe thunderstorm include Deans
Corners, Shakers, Albia, Johnsonville, Willow Glen, Wayville, Elnora,
Halls Corner, Grays Corners and Mannings Cove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4270 7331 4270 7387 4277 7383 4278 7381
      4278 7383 4279 7383 4306 7386 4304 7328
TIME...MOT...LOC 2039Z 262DEG 36KT 4281 7368 

HAIL...1.00IN
WIND...60MPH
 
$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:05 PM EDT, 1 minute earlier.

Area forecast discussion, May 31, 4:05 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Albany NY
405 PM EDT Wed May 31 2017

.SYNOPSIS...
Strong to severe thunderstorms will be possible this afternoon and
evening as an upper level disturbance crosses the region. High
pressure will then build in for late tonight through Friday,
bringing mainly fair conditions, although isolated to scattered
showers are still possible both Thursday and Friday afternoon.
Temperatures will be warmer than recent days, although remaining
slightly below seasonal levels.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A Severe Thunderstorm Watch is in effect for the entire
forecast area through 9 PM EDT...

Convection is underway this afternoon with multiple reports of
pea size hail and some gusty winds. Expect strong to severe
storms will continue through the remainder of the afternoon as
storms progress eastward and tap into better instability.
Damaging winds and quarter size hail will be the primary threats
through this afternoon.

Tonight should serve as a transition period with gradual
clearing and cooler temperatures. However, overnight lows will
remain mild, in the upper 40s to lower 50s area wide.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The short term period will be dominated by a deepening upper
level low digging into New England with several impulses
rotating around the low and across the area. On Thursday,
cooler, dry air will work into New York, as high pressure
begins nosing into the region. This should limit any rain
chances across the area, with the exception of an isolated
shower or two across the Adirondacks and Mohawk Valley regions
as an upper impulse passes by. Behind the impulse, gusty
west/northwest winds will develop in the afternoon, with some
gusts possibly reaching 25-35 mph, especially within the Mohawk
Valley/Capital Region and Berkshires. High temperatures should
reach the lower/mid 70s in most valley areas, with mainly 60s
across higher elevations. Some portions of the mid Hudson Valley
could approach 80 due to enhanced downsloping.

Thursday night will be mainly clear and cool. Lows should be
cooler, mainly ranging from the upper 30s/lower 40s across
higher elevations, to the upper 40s to lower 50s in valley
areas.

Friday and Friday night, the upper low shifts east as a strong
impulse dives out of Canada. This impulse will help deepen the
low and shift it towards our area. With the upper low mainly
overhead, there will be an increase in cloudiness and slightly
cooler temperatures on Friday. A weak cold will track through
the region during the afternoon with scattered showers and
thunderstorms possible. Highs on Friday are expected in the
upper 60s to lower 70s but around 60 to lower 60s across the
higher terrain. Friday night, temperatures will dip into the low
to mid 40s in the high terrain and near 50 in the valleys.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The first half of the weekend will be dry...but the balance of
the extended period will be one of our wettest periods of the
season thus far. Weak high pressure quickly succumbs to a
moisture-rich system with deep overrunning more reminiscent of
early spring than early summer. This system tracks more or less
east across the Great Lakes region...to New York State by
Monday. Temperatures will be below normal with abundant
cloudiness...as highs struggle through the 60s...with mostly 50s
in the higher elevations.

With high pressure systems weak to non-existent, backfilling of the
low is likely, keeping rain almost continually going into mid-week.
Perhaps there will be improvement as early as Wednesday, but
the expected development of an inverted trof near our region
keeps this possibility in doubt.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
An approaching disturbance is expected to generate scattered showers
and thunderstorms this afternoon. Some of these storms have the
potential to be severe with large hail and damaging winds. Have
included most likely time period for storms to affect each site
based on current satellite trends showing building cumulus as well
as hi-res model solutions.

Low-level moisture may linger overnight in the wake of these storms,
with model soundings indicating the potential for light for or low
stratus. This may be contingent upon the terminals receiving
rainfall this afternoon. Have continued inherited forecast of IFR
conditions developing tonight. A drier airmass will filter in
Thursday, allowing sites to improve to VFR conditions by late
morning.

Winds today will be from the south at around 10 kt or less, becoming
light southerly overnight. Winds will turn westerly and may gust to
near 20 kt by the end of the TAF period early Thursday
afternoon.

Outlook...

Thursday Night: No Operational Impact. NO SIG WX.
Friday: Moderate Operational Impact. Scattered SHRA...TSRA.
Friday Night: Moderate Operational Impact. Scattered SHRA.
Saturday: No Operational Impact. NO SIG WX.
Saturday Night: Low Operational Impact. Isolated SHRA.
Sunday: Moderate Operational Impact. Scattered SHRA.
Sunday Night: Moderate Operational Impact. Scattered SHRA.
Monday: Moderate Operational Impact. Scattered SHRA.

&&

.FIRE WEATHER...
Strong to severe thunderstorms will be possible this afternoon and
evening as an upper level disturbance crosses the region. High
pressure will then build in for late tonight through Friday,
bringing mainly fair conditions, although isolated to scattered
showers are still possible both Thursday and Friday afternoon.
Temperatures will be warmer than recent days, although remaining
slightly below seasonal levels.

&&

.HYDROLOGY...
Showers and thunderstorms will continue through this evening.
Total QPF is expected to range from 0.25-0.50 inch, but locally
higher rainfall amts are possible in thunderstorms. Some minor
urban, small stream, and poor drainage flooding cannot be ruled
out through this evening.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.EQUIPMENT...
The ASOS at the Pittsfield Municipal Airport, MA and Glens
Falls, NY continue to experience outages with hourly METARS
occasionally or continuously missing. This will persist until
communications are fully restored.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 9 PM EDT this evening for
     CTZ001-013.
NY...Severe Thunderstorm Watch until 9 PM EDT this evening for
     NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...Severe Thunderstorm Watch until 9 PM EDT this evening for
     MAZ001-025.
VT...Severe Thunderstorm Watch until 9 PM EDT this evening for
     VTZ013>015.

&&

SYNOPSIS...JVM
NEAR TERM...JVM
SHORT TERM...JVM
LONG TERM...ELH
AVIATION...Thompson
FIRE WEATHER...JVM
HYDROLOGY...KL/Thompson/JVM
EQUIPMENT...
Hazardous weather outlook, May 31, 1:27 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
127 PM EDT Wed May 31 2017

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-011100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
127 PM EDT Wed May 31 2017

...SEVERE THUNDERSTORM WATCH 300 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern and central New York and southern
Vermont.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Friday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is now requested. Please send any severe weather
reports to your local National Weather Service office in Albany, NY.

In the hours before

Special weather statement, May 31, 2:01 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Albany NY
201 PM EDT WED MAY 31 2017

VTZ014-015-311845-
Eastern Windham VT-Western Windham VT-
201 PM EDT WED MAY 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WINDHAM COUNTY UNTIL
245 PM EDT...

At 201 PM EDT, Doppler radar was tracking a strong thunderstorm over
Townshend, moving east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Putney around 210 PM EDT.
  Saxtons River and Westminster around 220 PM EDT.
  Bellows Falls around 225 PM EDT.

Other locations impacted by this storm include Wardsboro,
Simpsonville, South Newfane, North Westminster, East Putney, West
Townshend, Athens, Westminster West, South Windham and Brookline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM EDT for
southern Vermont.

LAT...LON 4311 7244 4308 7244 4305 7247 4302 7246
      4300 7244 4300 7246 4299 7246 4292 7273
      4309 7282 4323 7244 4320 7244 4319 7245
      4318 7244 4317 7245 4315 7246 4312 7243
TIME...MOT...LOC 1801Z 247DEG 29KT 4304 7268

DBT
Special weather statement, May 31, 3:07 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Albany NY
307 PM EDT WED MAY 31 2017

NYZ042-043-312000-
Northern Washington NY-Northern Warren NY-
307 PM EDT WED MAY 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES UNTIL 400 PM EDT...

At 306 PM EDT, Doppler radar was tracking a strong thunderstorm near
North Creek, or 14 miles northwest of Warrensburg, moving east at 35
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Johnsburg, Hague, Rogers Rock Campground, Eagle Point Campground,
Schroon Manor Public Campground, Chestertown, North Creek, Huletts
Landing, Putnam, Wright, Starbuckville, Wevertown, Putnam Station,
Pottersville, Holcombville, North River, Sabbath Day Point, South
Horicon, Adirondack and Riverbank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM EDT for
east central New York.

LAT...LON 4377 7335 4374 7337 4373 7337 4369 7340
      4366 7341 4364 7343 4357 7395 4374 7406
      4375 7404 4381 7339 4381 7338
TIME...MOT...LOC 1906Z 247DEG 29KT 4369 7391

dbt
Special weather statement, May 31, 3:19 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Albany NY
319 PM EDT WED MAY 31 2017

NYZ040-047-048-312000-
Schoharie NY-Western Schenectady NY-Montgomery NY-
319 PM EDT WED MAY 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHENECTADY...
SCHOHARIE AND MONTGOMERY COUNTIES UNTIL 400 PM EDT...

At 319 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canajoharie to near Meredith. Movement was
northeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Canajoharie around 325 PM EDT.
  Fonda around 330 PM EDT.
  Fort Johnson and Tribes Hill around 335 PM EDT.
  Amsterdam around 340 PM EDT.
  Jefferson and Hagaman around 345 PM EDT.
  Gilboa and North Blenheim around 355 PM EDT.
  Middleburgh, Breakabeen and Livingstonville around 400 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern and east central New York.

LAT...LON 4262 7463 4274 7467 4279 7467 4283 7465
      4283 7466 4298 7456 4297 7410 4273 7418
      4272 7417 4267 7417 4255 7424 4250 7423
      4242 7426 4238 7425 4236 7429 4236 7434
      4237 7438 4236 7444 4242 7462 4252 7471
TIME...MOT...LOC 1919Z 245DEG 40KT 4290 7452 4233 7492

dbt
Special weather statement, May 31, 3:44 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Albany NY
344 PM EDT WED MAY 31 2017

NYZ039>041-048>050-312030-
Southern Fulton NY-Eastern Schenectady NY-Western Schenectady NY-
Montgomery NY-Southern Saratoga NY-Northern Saratoga NY-
344 PM EDT WED MAY 31 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHENECTADY...
SOUTHERN SARATOGA...SOUTHEASTERN FULTON AND EAST CENTRAL MONTGOMERY
COUNTIES UNTIL 430 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amsterdam, moving east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Pattersonville-Rotterdam Junction around 355 PM EDT.
  Glenville and Rotterdam Junction around 400 PM EDT.
  Galway around 405 PM EDT.
  Rock City Falls and Burnt Hills around 420 PM EDT.
  Milton, Ballston Spa and North Ballston Spa around 425 PM EDT.
  Saratoga Springs, Round Lake and Country Knolls around 430 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 900 PM EDT for
eastern and east central New York.

LAT...LON 4315 7374 4289 7368 4286 7429 4304 7431
TIME...MOT...LOC 1944Z 260DEG 21KT 4297 7419

DBT
Local storm report, May 31, 3:52 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
352 PM EDT WED MAY 31 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             3 SW DARROWSVILLE       43.58N  73.86W
05/31/2017  M0.88 INCH       WARREN             NY   PUBLIC

&&

EVENT NUMBER ALY1703815

JEC
Special weather statement, May 31, 4:02 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
402 PM EDT WED MAY 31 2017

NYZ048>053-312030-
Eastern Albany-Western Rensselaer-Eastern Schenectady-Western
Schenectady-Southern Saratoga-Western Albany-
402 PM EDT WED MAY 31 2017

...A STRONG THUNDERSTORM WILL AFFECT SCHENECTADY...NORTHERN ALBANY...
SOUTHEASTERN SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES...

At 401 PM EDT, a strong thunderstorm was located near Scotia, moving
east at 45 mph.

Winds in excess of 40 mph are possible with this storm.

This storm will be near...
  Schenectady, Rotterdam, Colonie, Scotia, Niskayuna, Alplaus and
  East Glenville around 410 PM EDT.
  Burnt Hills around 415 PM EDT.
  Clifton Park, Cohoes, Round Lake and Country Knolls around 420 PM
  EDT.
  Troy, Mechanicville and Waterford around 425 PM EDT.

Other locations impacted by this storm include Shakers, East Berne,
Glenridge, West Berne, Harding Crossing, Gifford, Willow Glen, Coons,
Garrison Manor and Knox.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 90 near exit 1s.
 Interstate 890 near exit 7.
 Interstate 87 between exits 1 and 8-8A, near exit 4, near exit 9-10,
near exit 8A , and between exits 8-9 and 9.
 Interstate 787 near exit 9W.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4267 7417 4272 7417 4273 7418 4271 7418
      4271 7419 4284 7419 4285 7417 4297 7372
      4296 7371 4277 7361 4256 7420 4262 7420
TIME...MOT...LOC 2001Z 251DEG 40KT 4280 7404

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 11:54 AM EDTRiver Flood WarningALYOneida38 hr
May 31, 12:35 PM EDTSpecial Weather StatementALYHamilton55 min
May 31, 1:29 PM EDTSpecial Weather StatementALYHamilton61 min
May 31, 3:07 PM EDTSpecial Weather StatementALYWarren53 min
May 31, 3:19 PM EDTSpecial Weather StatementALYMontgomery, Schoharie41 min
May 31, 3:27 PM EDTSevere Thunderstorm WarningALYWarren, Washington33 min
May 31, 3:34 PM EDTSevere Thunderstorm WarningALYWarren, Washington41 min
May 31, 3:44 PM EDTSpecial Weather StatementALYSaratoga46 min
May 31, 4:02 PM EDTSpecial Weather StatementALYSchenectady28 min
May 31, 4:14 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington51 min
May 31, 4:25 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer65 min
May 31, 4:43 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady2 hr
May 31, 4:55 PM EDTSpecial Weather StatementALYHerkimer35 min
May 31, 4:59 PM EDTSevere Thunderstorm WarningALYColumbia, Greene46 min
May 31, 5:00 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington60 min
May 31, 5:36 PM EDTSpecial Weather StatementALYHamilton24 min
May 31, 5:50 PM EDTSpecial Weather StatementALYColumbia25 min
May 31, 5:57 PM EDTSpecial Weather StatementALYUlster33 min
May 31, 6:03 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster57 min
May 31, 6:13 PM EDTSpecial Weather StatementALYDutchess47 min
May 31, 6:16 PM EDTSpecial Weather StatementALYColumbia29 min
May 31, 6:44 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster61 min
May 31, 7:14 PM EDTTornado WarningALYDutchess31 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.